Im trying to stop the suboxone> ive been on it for almost 3 yrs up to 3 in the begining and down to 1- 8m a day, i recently dropped hlf, i keep busy and it helps i find myself shivering, tingling all over. It may be just my nerves. Has anyone dropped like this and had the same happen> If theres anyone thats has tapered that i could talk to as i go thru this it would be nice. Do i stay on hlf for 4 days then i drop another half? or break the half into 3? Have a blessed day.
18 Jun 2011
You have the wrong idea on how to get off Sub. Maybe you have heard that Sub has a very long half life, any where from 36 - 48 hours. A half life is how long it takes for half the drug to get out of you. Then it takes another 36 - 48 hours for 1/2 of what's left to get out of you. And then again, another 36 - 48 hours for 1/2 of what's left to get out. But of course you're also putting more into yourself everyday, and you have to do that, so maybe you can understand why weaning off Sub can take up to 1 year. Even once you're totally off it, people still report minor wds (withdrawal symptoms) for many months. However, if you wean off it slowly enough, then there are little to no wds once you jump off. So you started your wean at 8 mg and you made a 50% cut in the dose. That's way too much, and that's what your body is trying to tell you. All the symptoms you reported are typical wds from coming off any opiate. The problem is they will get worse long before they get better. However, it's quite possible to wean off Sub and people are doing it everyday. I haven't had to do it yet, but I know lots of folks who have. I'm sure soon someone will answer who has done it. Until then I'll give you some basic guidelines for weaning off almost any drug.
Usually the cuts in dose should be 5 - 10% of whatever the dose is. So with an 8 mg a day dose, the cut should be .4 to .8 mg a day. That's not practical so lets say 1/2 to 1 mg a day. You might even get by with 2 mg a day. It depends on how much misery you're willing to accept and for how long. Do you have the 8 mg tabs or the 2 mg tabs? If you have the 8 mg tab you have to get a very sharp single edged razor blade and learn how to cut the tabs. It's easier if you have the Film Strips because you can cut them with scissors. And btw, don't throw away what you cut off, because at some point you will need those little bits. Most people need to wean down to .25 mg a day before they can successfully jump off. If you try to wean too fast, or jump off too soon, you run the risk of a major relapse. So it's not advised. The other thing that happens is if your Sub blood level drops too low, and you can no longer take the wds, you'll need to go above the 8 mg you started at just to get yourself out of wds. Understand that? So again, it's not advised to try and taper the dose too quickly or too much at once. You've been on Sub 3 years. There's nothing wrong in that. I think Sub is an amazing drug and very good for people who need it. But to get off it after 3 years will take a long time. It's the old saying about Rome wasn't built in a day. So I would say to go up to 6 mg a day and see how you feel. If you need to go back to 8 to feel OK then do that. Once you feel normal again, start the taper again, and this time try reducing the dose by 1 or 2 mg a day. It takes 3 full days to feel the effects of a dose reduction. The next issue is how often to reduce the dose? I think you will get different answers, but I know that you should reduce the dose once a month, or every 4 weeks. Again, you have to remember that Sub has a very long half life so that weaning off it will take a long time. But if you do it correctly it shouldn't be so bad.
So lets see what everyone else has to say. Good luck. You will make it, if you really want to do it.
18 Jun 2011
As Thor has shared, you are tapering too fast. If you take it slow, you will have little to no withdrawals. It is recommended that you drop no more than 2 mgs at a time when you are at the higher doses, and do that every few weeks not days. Once you get to 2 mgs a day, you'll need to taper even slower, like by 0.5 mgs every few weeks. There is a member whose username is Pattishan61. You can search her from your friends page. She posted her taper plan on her profile.
I can also recommend the following site, about half way down the page they explain how to taper from Suboxone:
We are here to support you anyway we can, congrats on your getting off the opiates and hang in there, it will get better,
18 Jun 2011
Both Thor and Laurie gave you great advice. I did slowly taper off subs after being on it a while. Just in case you are interested in how I did it, click my avatar and read my subs story. I was pretty comfortable doing it slowly and came off withdrawal free. The schedule I used is in there along with tips, I put this up there because there are lots of horror stories about coming off subs, but rarely does anyone post a positive one. Thor is very right about "Rome not being built in 1 day." getting off opiates or opiate replacements should be done with the help of an addiction therapist, your subs dr, you (your input on how you feel) and you do need a support system in place. If you will Google the clinical opiate withdrawal scale, you should see the series of symptoms that comprise the diagnosis of opiate withdrawal.
True withdrawal will be indicated by at least a point or 2 on most of the symptoms, if you have many points on 1 or 2 symptoms, call your dr to see if you need an rx to treat those, or a dose adjustment. Speaking from the point of having been thru this, taking this slowly is best. Kudos on Thor and Laurie not only for their great answers but their support. Pattishan
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
only want to detox w/support group in the shortest time starting w/4mg suboxone, need to know taper system, also am alcoholic about 1/5 daily, ...
1 answer • 11 Jan 2011
hubby and i was on methadone 4 yrs... the last few months we been shooting fent and taking m done sometimes... anyways we get on subs... the doc ...
3 answers • 17 Aug 2011
I use the tape. I have broken it down to 1/16s and if I miss even one dose I get severe leg cramps and diarea. How the long should one have to stay ...
1 answer • 14 Oct 2011
i take 4mgs of suboxone a day i started almost 3 yrs ago taking 8mg 3x a day... i have gone down to 4mg 1x a day... i am finding that i am having a ...
4 answers • 25 Jan 2012